MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; FCG KIT, NEEDLE, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; FCG KIT, NEEDLE, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported opening an unused quick-core coaxial biopsy needle set to evaluate for ease of use.The customer reported that the stylet is "extremely difficult to get it out." there was no patient contact, accordingly no adverse patient consequence.The device is anticipated to be returned for evaluation.
 
Additional Manufacturer Narrative
Correction(s): from adverse event/product problem to product problem.Investigation - evaluation: a review of documentation, manufacturing instructions, specification and quality control data was conducted during the investigation.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Ten quick-core biopsy needle sets were returned.There was one set where the coaxial needle assembly is opened.The trocar needle stylet was locked into the 16 gauge outer cannula.The investigator twisted the hub and, with some difficulty, the hub was unlocked and stylet removed from the outer cannula.The operator was met with resistance and some excessive force needed to be applied to unlock the hub initially.Once the hub was unlocked the first time, the stylet slid easily in and out of the outer cannula and unlocking the hub again did not prove to be difficult.The other nine sets were opened and the coaxial needle assembly removed.The trocar needle stylet was unlocked and removed from the outer cannula easily and without much resistance/force in all nine cases.Current risk controls include the cannula and stylet design with proper tolerances and design to be used together, verification of the fit between the stylet and cannula, and final inspection of the assembly prior to shipping.It is feasible to suggest that during the assembly/manufacturing process, too much force was applied to the hub of the trocar needle stylet when attaching with the sdn needle cannula.This would cause an over-tightening of the needle stylet hub to the cannulas luer locking hub and make removal of the needle stylet difficult during the procedure.Based on a review of complaint history, this failure mode has occurred numerous times in the past.Based on the provided information a root cause of the event is related to the operational context.We have notified the appropriate personnel and will continue to monitor for similar complaints.Per the risk assessment no further action is required.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6683456
Report Number1820334-2017-01456
Device Sequence Number137445
Product Code FCG
UDI-Device Identifier00827002270176
UDI-Public(01)00827002270176(17)220301(10)7714892
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-20T
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date07/01/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1